Florida, 2015

Tornado and Damaging Wind in Florida, June 10, 2015

June 10, 2015 · NWS JAX · 2 events in 1 county or zone

Mean layer troughing to the west combined with high instability and moisture fueled strong to severe afternoon thunderstorms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Mean layer troughing to the west combined with high instability and moisture fueled strong to severe afternoon thunderstorms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 10, 8:19 AM EST, 5 hours 15 minutes earlier.

Area forecast discussion, Jun 10, 8:19 AM EST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
919 AM EDT WED JUN 10 2015

.UPDATE...12Z SOUNDINGS A LITTLE MORE MOIST WITH HIGHER PRECIP
WATER VALUES...AROUND 1.8 INCHES...COMPARED TO YESTERDAY. WATER
VAPOR SATELLITE ANIMATION HINTING AT WEAK WAVES IN UPPER FLOW
OVER EASTERN GULF OF MEXICO AND FL PNDL. FOLLOWING HRRR SOLUTION
WITH ACTIVITY PROGRESSING OVER SUWANNEE VALLEY REGION THIS
MORNING. THIS AFTERNOON...LOW-LEVEL SW FLOW WILL LIKELY KEEP EAST
COAST SEA BREEZE EAST OF I-95 CORRID0R...WITH SCATTERED SHOWERS/
T-STORMS ALONG THIS FEATURE 18-21Z. GUIDANCE SUGGESTS POTENTIAL
OUTFLOW BOUNDARIES SHIFTING WESTWARD AND MEETING WEST COAST SEA
BREEZE CTRL FL PENINSULA 22-00Z...WITH ACTIVITY MOVING SLOWLY
EASTWARD WHILE GRADUALLY DIMINISHING DURING THE LATE EVENING.
HAVE ADJUSTED HOURLY POP GRIDS TO FOLLOW THIS TREND.

WITH SUFFICIENT HEATING LEADING TO MID-UPR 80S TEMPS AND DEWPTS
NEAR 70...SHOULD SEE SURFACE-BASED CAPE VALUES AROUND 2500 J/KG
WITH A FAVORABLE ENVIRONMENT FOR STRONG DOWNDRAFTS AND FREQUENT
LIGHTNING. THE TALLEST STORMS MAY BE CAPABLE OF MARGINALLY
SEVERE DOWNBURST WINDS...AND POSSIBLY SOME HAIL GIVEN -9C 500MB
TEMPS. WILL MONITOR RADAR CLOSELY.

&&

.AVIATION...GENERALLY VFR CONDITIONS EXPECTED THRU TONIGHT...
EXCEPT LOWER CONDITIONS VICINITY OF SCATTERED TO NUMEROUS MAINLY
AFTERNOON/EVENING SHRA/TSRA. POTENTIAL CONTINUES FOR WET
MICROBURSTS BENEATH TALLER STORMS.

&&

.MARINE...NO SIG CHANGES PLANNED IN NEXT CWF ISSUANCE. SOUTH TO
SOUTHWEST WINDS 10-15KTS AND 2-4 FT SEAS EXPECTED NEXT SEVERAL
DAYS WITH HIGH PRESSURE CENTERED EAST OF THE WATERS.

RIP CURRENTS: LOW RISK TODAY AND AGAIN THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  89  70  88  71 /  60  50  60  20
SSI  86  74  85  74 /  50  40  50  20
JAX  89  72  88  72 /  60  50  50  20
SGJ  87  72  87  73 /  50  50  50  10
GNV  89  70  87  70 /  60  40  60  10
OCF  88  70  88  70 /  60  40  50  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/WALKER
Hazardous weather outlook, Jun 10, 4:07 AM EST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
507 AM EDT WED JUN 10 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-110915-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
507 AM EDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED TO NUMEROUS STORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE WITH STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. STORM MOTION
WILL BE EAST AROUND 10 TO 15 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THURSDAY. LESS
COVERAGE OF STORMS EXPECTED FRIDAY THROUGH TUESDAY. ISOLATED
STORMS WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS AND
FREQUENT LIGHTNING.

ELEVATED HEAT INDICES ARE EXPECTED TO DEVELOP THIS WEEKEND AND
EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 10, 11:13 AM EST, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1213 PM EDT WED JUN 10 2015

FLZ025-033-125-101700-
INLAND DUVAL FL-ST. JOHNS FL-COASTAL DUVAL FL-
1213 PM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. JOHNS AND EASTERN
DUVAL COUNTIES UNTIL 100 PM EDT...

AT 1213 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LITTLE
TALBOT ISLAND TO NAS JAX...AND MOVING EAST AT 20 MPH.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...PONTE VEDRA BEACH...UNF...MANDARIN...
ARLINGTON...NEPTUNE BEACH...BAYARD...BAYMEADOWS...CRAIG FIELD...SAN
MARCO...SAN PABLO...LITTLE TALBOT ISLAND...PALM VALLEY...FORT
CAROLINE...SAWGRASS...NAS JAX...ORTEGA...BELLAIR-MEADOWBROOK TERRACE
AND TALLYRAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3014 8169 3019 8168 3019 8177 3055 8149
      3049 8144 3048 8141 3042 8141 3044 8142
      3044 8144 3040 8140 3041 8143 3039 8145
      3040 8147 3038 8148 3037 8145 3040 8139
      3031 8139 3013 8135
TIME...MOT...LOC 1613Z 263DEG 19KT 3055 8145 3022 8170

HESS
Special weather statement, Jun 10, 11:50 AM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1250 PM EDT WED JUN 10 2015

FLZ037-040-101730-
MARION FL-PUTNAM FL-
1250 PM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PUTNAM AND
NORTHEASTERN MARION COUNTIES UNTIL 130 PM EDT...

AT 1250 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ANTHONY TO NEAR OCALA...AND
MOVING EAST AT 15 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
OCALA...FORT MCCOY...SALT SPRINGS...LYNNE...JUNIPER SPRINGS...
ANTHONY...LAKE DELANCY...SILVER SPRINGS SHORES...SPARR...HOG VALLEY
AND BURBANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2931 8221 2957 8181 2933 8164 2932 8168
      2930 8167 2930 8166 2928 8164 2921 8164
      2909 8205
TIME...MOT...LOC 1650Z 253DEG 11KT 2928 8210 2917 8206

HESS
Special weather statement, Jun 10, 12:13 PM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
113 PM EDT WED JUN 10 2015

FLZ032-101745-
CLAY FL-
113 PM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CLAY COUNTY UNTIL 145 PM
EDT...

AT 112 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MIDDLEBURG...MOVING NORTHEAST AT 10 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
ORANGE PARK...GREEN COVE SPRINGS...MIDDLEBURG...DOCTORS INLET...
FLEMING ISLAND...OAKLEAF PLANTATION...LAKESIDE...CAMP BLANDING...
BELLAIR-MEADOWBROOK TERRACE...PENNEY FARMS AND ASBURY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2989 8190 3002 8204 3019 8190 3019 8168
      3017 8169 3014 8169 3012 8168 3003 8169
      3001 8168 2998 8162 2995 8161
TIME...MOT...LOC 1712Z 226DEG 10KT 3001 8192

HESS
Special weather statement, Jun 10, 12:32 PM EST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
132 PM EDT WED JUN 10 2015

FLZ036-037-040-101800-
ALACHUA FL-MARION FL-PUTNAM FL-
132 PM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUTNAM...NORTH
CENTRAL MARION AND SOUTHEASTERN ALACHUA COUNTIES UNTIL 200 PM EDT...

AT 131 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CROSS CREEK...OR NEAR CITRA...MOVING NORTHEAST AT 20 MPH.

GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR WIND DAMAGE.

LOCATIONS IMPACTED INCLUDE...
INTERLACHEN...CITRA...MELROSE...HAWTHORNE...ORANGE SPRINGS...CROSS
CREEK...MELROSE LANDING...MANNVILLE...GROVE PARK...JOHNSON...HOG
VALLEY...PUTNAM HALL AND LOCHLOOSA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2949 8223 2968 8213 2975 8195 2975 8194
      2976 8192 2947 8177 2935 8215
TIME...MOT...LOC 1731Z 241DEG 18KT 2948 8213

WALSH
Special weather statement, Jun 10, 12:46 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT WED JUN 10 2015

FLZ025-032-033-037-038-125-101830-
FLAGLER FL-INLAND DUVAL FL-CLAY FL-ST. JOHNS FL-PUTNAM FL-
COASTAL DUVAL FL-
146 PM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUTNAM...CENTRAL
CLAY...NORTHWESTERN FLAGLER...ST. JOHNS AND SOUTHEASTERN DUVAL
COUNTIES UNTIL 230 PM EDT...

AT 145 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OAKLEAF PLANTATION TO NEAR
SATSUMA...AND MOVING NORTHEAST AT 10 MPH.

HAIL UP TO PEA SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH CAN
BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...PALM COAST...SAINT AUGUSTINE...PALATKA...ORANGE
PARK...GREEN COVE SPRINGS...HASTINGS...FRUIT COVE...MANDARIN...EAST
PALATKA...MIDDLEBURG...WORLD GOLF VILLAGE...SAINT AUGUSTINE SHORES...
OAKLEAF PLANTATION...NOCATEE...DURBIN...SAINT AUGUSTINE SOUTH...
SWITZERLAND...BARDIN AND FLEMING ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2958 8181 3021 8190 3024 8140 3000 8133
      3005 8137 3003 8137 2997 8133 2998 8132
      2989 8130 2985 8131 2984 8130 2988 8130
      2981 8128 2983 8132 2976 8127 2977 8127
      2957 8121
TIME...MOT...LOC 1745Z 246DEG 9KT 3017 8182 2958 8173

WALSH
Special weather statement, Jun 10, 1:02 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
202 PM EDT WED JUN 10 2015

FLZ040-101830-
MARION FL-
202 PM EDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
230 PM EDT...

AT 202 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNIPER SPRINGS...MOVING EAST AT 15 MPH.

HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2905 8177 2923 8177 2925 8164 2905 8164
      2905 8166 2904 8166
TIME...MOT...LOC 1802Z 268DEG 13KT 2914 8169

WALSH

The radar

The Jacksonville radar (KJAX), 83 km away, was scanning. The volume nearest the first event began at 18:34 UTC.

Open the radar archive at this moment

Event by event

1 tornado, 1 thunderstorm wind. Local standard time, as filed.

Tornado, St. Johns

When
June 10, 1:34 PM EST to 1:35 PM EST
Where
St. Johns County, Elkton to 0.78 mi NE of Elkton
Rating
EF0
Path length
0.78 mi
Path width
100 yd
Reported by
Emergency Manager
Coordinates
29.780, -81.430

A brief tornado was reported near Meadowbrook Road and State Road 207. A packing shed was destroyed, a potato field was damaged, and the tornado also destroyed a shed and damaged a metal constructed structure near 6106 County Road 305. Estimated winds were near 80 mph. The cost of damage was unknown.

Thunderstorm Wind, St. Johns

When
June 10, 1:36 PM EST
Where
St. Johns County, 1.51 mi NNW of Elkton
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
29.800, -81.440

Strong rear flank downdraft winds blew down trees following a brief tornado touchdown.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyThe tornado archive for Florida, 2015Warnings in Florida, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571275, 571277.